Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2005, 4:18 PM CST for Grant Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2005, 4:18 PM CST (22:18 UTC)
- Expired
- Mar 26, 2005, 4:45 PM CST
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 3:30 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:30 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 26, 2:30 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST SAT MAR 26 2005 .DISCUSSION... WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH OVER SE NM AT 18Z...WITH A HEALTHY BAND OF CONVECTION DEVELOPING AHEAD OF IT IN CENTRAL TEXAS. SURFACE OBS SHOW STATIONARY FRONT HAS MOVED LITTLE FROM 12Z THIS MORNING...PERHAPS SINKING S OF KLFK IN THE WEST...AND RETREATING TO NEAR KMLU IN THE EAST. 18Z KSHV SOUNDING SHOWS COLUMN HAS MOISTENED UP QUITE A BIT IN THE LAST 6 HRS...AND BOTH THE ETA/AVN INITIALIZED ABOUT 5F TOO WET ON SURFACE DEWPOINTS. STILL...18Z PATTERNS MATCH SURFACE ANALYSES. THAT BEING SAID...MODEL PROGS INDICATE BEST CHANCES FOR SEVERE CONVECTION THIS AFTERNOON/TONIGHT WILL BE ACROSS THE SOUTHEASTERN HALF OF THE CWA...ESPECIALLY ALONG THE FRONT...WHERE SBCAPES OF 1000-2000+ J/KG ARE PROGGED BY 00Z. LATEST LAPS ANALYSIS INDICATES CAPS HAVE ALREADY REACHED IN EXCESS OF 1500 J/KG NEAR KAEX. GIVEN CURRENT ACTIVITY NORTH OF THE FRONT...WILL LIMIT SEVERE WX IN THE GRIDS TO NEAR THE STATIONARY FRONT AND THE WARM SECTOR OVERNIGHT. BY 12Z...1000+ J/KG CAPES ARE PROGGED TO BE EAST OF THE AREA...WITH THE CORE OVER THE SE OK. ASSOCIATED COLD FRONT/TRIPLE POINT SHOULD BE THROUGH OUR EASTERN ZONES THEN BY THEN...AND WILL RAMP THINGS DOWN TO SCATTERED SHOWERS NEAR THE CORE FOR EASTER SUNDAY. FOR TEMPS...MODELS HAVE BEEN UNDERESTIMATING THE COLD AIR BEHIND THIS TROUGH...AND STAYING NEAR THE COOLER SIDE OF GUIDANCE SEEMS TO BE REASONABLE. EXPECT A SMALL DIURNAL SPREAD SUNDAY DUE TO WINDS AND CLOUD COVER. OTHERWISE...A QUICK REBOUND IN TEMPS FOR THE FIRST PART OF THE WORK WEEK UNDER SOUTHWEST FLOW ALOFT. A TROUGH/COLD FRONT IS STILL ON TAP FOR THE END OF THE WEEK...BUT MODELS HAVE SLOWED IT/S ARRIVAL TO MORE LIKE THURSDAY AFTERNOON RATHER THAN MORNING. WILL SHIFTS SLIGHT CHANCE POPS TO THURSDAY AFTERNOON. ALSO...BOTH MODELS INDICATE FROPA COULD BE BREEZY. && .PRELIMINARY POINT TEMPS/POPS... SHV 49 56 43 71 / 80 40 10 0 MLU 53 58 43 69 / 80 40 10 0 DEQ 47 50 36 71 / 80 40 10 0 TXK 47 54 41 70 / 80 40 10 0 ELD 49 54 41 69 / 80 40 10 0 TYR 46 52 41 70 / 80 40 10 0 GGG 46 55 41 72 / 80 30 10 0 LFK 48 54 41 72 / 80 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08/44
Hazardous weather outlook, Mar 26, 12:00 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 26 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN PLACE THIS AFTERNOON AND TONIGHT...GENERALLY SOUTH OF I20. A FRONTAL BOUNDARY HAS STALLED ACROSS THE AREA...AND SHOULD REMAIN STATIONARY NEAR A MONROE LOUISIANA...LUFKIN TEXAS LINE THROUGH TONIGHT. AREAS SOUTH OF THIS FRONT WILL BE THE MAIN FOCUS FOR SEVERE WEATHER TODAY...AS DAYTIME HEATING COMBINE WITH DEEP LOW MOISTURE ACROSS THE AREA. A STRONG UPPER LEVEL LOW WILL BE APPROACHING THE AREA LATER TODAY... HELPING TO ENHANCE THE SEVERE WEATHER THREAT...AS THE ATMOSPHERE BECOMES MORE UNSTABLE AS THE LOW APPROACHES. LARGE HAIL UP TO THE SIZE OF BASEBALLS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT THIS AFTERNOON AND EVENING. CITIZENS SHOULD REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS WITH THIS ONGOING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY IN PARTS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:34 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.